Hail, Copiah
- When
- August 15, 5:46 PM CST
- Where
- Copiah County, 2 mi NW of Wesson
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.717, -90.417
1 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 15, 5:10 PM CST, 36 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 610 PM CDT MON AUG 15 2005 .DISCUSSION...HAVE ISSUED A QUICK UPDATE TO REFLECT THE CURRENT TRENDS AND ALLOW THE GOING FORECAST TO BE A BIT MORE REPRESENTATIVE WHERE ACTIVITY IS CURRENTLY GOING ON. HAVE INCREASED POPS OUT WEST AND SW AND LOWERED POPS EAST. THE ACTIVITY ACROSS THE WESTERN CWA HAS A BIT MORE GOING FOR IT AS IT HAS SOME UPPER JET SUPPORT AND SOUTHERLY 850 MB FLOW WHICH IS ALLOWING THE COLD POOLS TO PROPAGATE NORTHWARD AND DEVELOP NEW CELLS. ALL THIS ACTIVITY WILL GO ON FOR ANOTHER 2 HRS OR SO...THEN DISSIPATE. WILL LIKELY ISSUE ANOTHER UPDATE LATER THIS EVENING TO CLEAN UP WORDING AND LOWER POPS. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 254 PM CDT MON AUG 15 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 161954- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 254 PM CDT MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND TUESDAY... ...THUNDERSTORMS... A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE TUESDAY ACROSS PORTIONS OF SOUTHEAST MISSISSIPPI. AN UPPER LEVEL DISTURBANCE WILL MOVE WEST OUT OF SOUTHERN ALABAMA ON TUESDAY AND INTERACT WITH A MOIST...WARM AND UNSTABLE AIRMASS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS AND MOVE OVER PORTIONS OF SOUTHEAST MISSISSIPPI. THE MAIN RISKS WITH THESE STORMS WILL BE WIND GUSTS TO 45 MPH...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL.. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH MONDAY...AUGUST 22. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 640 PM CDT MON AUG 15 2005 MSZ063-152355- LAWRENCE- 640 PM CDT MON AUG 15 2005 ...A STRONG THUNDERSTORM HAS DEVELOPED OVER EXTREME SOUTHERN LAWRENCE COUNTY... AT 635 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A THUNDERSTORM ON THE LAWRENCE-WALTHALL COUNTY LINE OR ABOUT 4 MILES SOUTH OF TOPEKA. THIS STORM WILL MOVE SLOWLY...HOWEVER THE OUTFLOW WINDS FROM THIS STORM WILL EFFECT ALL OF SOUTHERN LAWRENCE COUNTY. THE STRONGEST WINDS WILL OCCUR NEAR OR JUST SOUTH OF TOPEKA. THIS STRONG STORM WILL PRODUCE PERIODS OF HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING AND WIND GUSTS TO 45 MPH. REMEMBER...LIGHTNING IS A KILLER AND EVEN MODERATE WINDS NEAR 40 MPH CAN SOMETIMES KNOCK LARGE TREE LIMBS TO THE GROUND CAUSING DAMAGE TO PROPERTY OR LIFE. MOVE INDOORS TO A STURDY BUILDING DURING THUNDERSTORMS. CME
The Jackson/Brandon,MS radar (KDGX), 75 km away, was scanning. The volume nearest the first event began at 23:43 UTC.
1 hail, 1 flash flood. Local standard time, as filed.
A quick deluge, about 3 inches in less than 1 hour, occurred across a portion of South Jackson during the evening of the 15th. This locally intense rainfall caused about 20 homes to flood along Archer Ave. Additionally, several roads in this area were flooded by 1-2 feet of water which caused the roads to temporarily closed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471606, 5471699.